Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 5, 2001, 7:09 AM CDT for Cedar County, Polk County, St. Clair County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 7:09 AM CDT (12:09 UTC)
- Expired
- Jul 5, 2001, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cedar County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 051219
FFWSGF
MOC039-167-185-051815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 AM CDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
POLK COUNTY IN SOUTHWEST MISSOURI
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI
CEDAR COUNTY IN SOUTHWEST MISSOURI
* UNTIL 100 PM CDT
* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUE TO FORM OVER POLK...SAINT CLAIR...AND CEDAR
COUNTIES AND TRAIN OVER THE SAME AREA. ADDITIONAL THUNDERSTORMS
WITH VERY HEAVY RAIN ARE MOVING IN FROM SOUTHEAST KANSAS AND WILL
LIKELY PRODUCE AN ADDITIONAL INCH OR TWO OF RAIN BY 10 AM...
THEREFORE THE ORIGINAL FLASH FLOOD WARNINGS FOR SAINT CLAIR AND
NORTHWEST POLK COUNTY HAVE BEEN REDEFINED. DOPPLER RADAR ESTIMATED
THAT OF 3 TO 4 INCHES OF RAIN HAD ALREADY FALLEN OVER PARTS OF THE
WARNED ARE OVERNIGHT.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...BOLIVAR...STOCKTON...EL DORADO SPRINGS...FAIR
PLAY...MORRISVILLE AND PLEASANT HOPE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3820 9403 3763 9406 3763 9362 3740 9361
3740 93T15 3780 9320 3782 9357 3819 9357
$$
BROWNINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:25 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 3:25 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT THU JUL 5 2001 PROBLEM CONTINUES TO BE SPACIAL AND TEMPORAL FORECAST OF TSTMS TODAY. RATHER MUDDY SITUATION TO FORECAST TODAY WITH REGARD TO MODEL SOLNS. MODELS NOT ENTIRELY HANDLING SHORT WAVE TROFS VERY WELL...AS THERE HAS BEEN NO RUN TO RUN CONSISTENCY WITH ETA AND NGM. AVN HAS MAINTAINED SOME CONSISTENCY ALTHOUGH AVN HAS DEPARTED FROM PREV RUNS WITH HANDLING OF SHORT WAVE TROF...THAT WAS SUPPOSED TO MOVE INTO SERN KANSAS LATE TODAY. 05/00Z RUN OF AVN FCSTS THIS SHORT WAVE TROF TO PLUNGE INTO WESTERN OKLAHOMA INSTEAD. THEREFORE CHANGING THE WHOLE FCST SCENARIO. FORTUNATELY LATEST DVLPMNT OF TSTMS OVER THE CWFA HAS NARROWED DOWN THE FEATURES OF IMPORTANCE TODAY. 1. TSTMS HAVE DVLPD ALONG 700MB COLD FRONT. 2. TSTMS HAVE DVLPD OVER CNTRL/ERN KS WITHIN AXIS OF 700-850MB THETA-E AXIS...PLUS 850MB WAA. 3. SFC LOW NR GBD WAS FOCUSING MSTR CONVRGC FROM LOW TO WRN MO. THUS PCPN TODAY APPEARS TO BE DOMINATED BY LOW TO MID LEVEL THERMODYNAMICS RATHER THAN UPPER LEVEL DYNAMICS. AS MENTIONED EARLIER AVN PROGS SHORT WAVE TROF INTO WRN OK LATE TODAY...HOWEVER A WEAKER EXTENSION OF SHORT WAVE TROF IS PROGGED TO EXTEND INTO SWRN MO THIS AFTN. NOT SURE IF THIS SHORT WAVE EXTENSION IS REAL OR AN ARTIFACT SO WILL BASE TIMING AND SPATIAL COVERAGE OF CONVECTION ON THE ABOVE MENTIONED THERMODYNAMIC PATTERN. THEREFORE WILL GO WITH HIGHEST POPS TODAY OVER THE SRN TWO THIRDS OF THE CWFA AND LOWEST POPS OVER THE NORTH. AVN PROGS STRONG 850-700MB THETA-E CONVERGENCE OVER ERN/SERN KS THRU 05/18Z. SO UPSTREAM FROM THE CWFA...CONDITIONS WILL BE VERY FAVORABLE FOR TSTM GENERATION. STORMS WILL MOVE ESEWD. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT...SOME ISOLATED DIME AND NICKEL HAIL EVENTS ARE NOT OUT OF THE QUESTION. THERMODYNAMIC PATTERN WEAKENS CONSIDERABLY TOWARDS 06/06Z TONIGHT AS 700MB RIDGE BUILDS INTO MO FROM THE WEST. SO LOOK FOR PCPN TO TAPER OFF LATE TONIGHT. OTHERWISE AFTER THURSDAY...UPPER LEVEL HIGH WILL EXPAND AND COVER MUCH OF THE PLAINS. CENTER OF HIGH FCST OVER OK BY SUNDAY. CORE OF WARMEST TEMPS WILL BE OVER THE WESTERN HIGH PLAINS. SO CWFA WILL NOT BE EXPERIENCING 100 DEGREE HEAT...BUT FCST TEMPS IN THE 90S ALONG WITH DEWPOINTS IN THE UPPER 60S TO 70...WILL CAUSE A HEAT INDEX OF AT LEAST 105. THIS HEAT INDEX VALUE IS POSSIBLE DURING SAT/SUN/MON ... A THREE DAY PERIOD. SINCE A HEAT INDEX OF 105 FOR AT LEAST THREE DAYS AND AT LEAST 24 HOURS AWAY...AN EXCESSIVE HEAT WATCH WILL HAVE TO BE ISSUED FOR SAT/SUN/MON FOR THE ENTIRE CWFA. NO CHANGES MADE TO EXTENDED FCST. .SGF... KS...EXCESSIVE LHEAT WATCH FOR SAT/SUN/MON FOR ZONES...KSZ073-097-101. MO...EXCESSIVE HEAT WATCH FOR SAT/SUN/MON FOR ZONES...MOZ055>058-066>071-077>079-081>083-088>098-101>106. D.STEINMETZ
In the hours before
Local storm report, Jul 5, 3:44 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM APPLETON CITY MO .88 INCH HAIL
07/05/01 ST.CLAIR REPORTED BY PUBLIC.
0314 AM APPLETON CITY MO 1 INCH HAIL
07/05/01 ST.CLAIRLocal storm report, Jul 5, 3:55 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM HUMANSVILLE MO .88 INCH HAIL
07/05/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 5, 5:23 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....^
0505 AM FORDLAND MO 60 MPH TSTM GUST
07/05/01 WEBSTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 5, 6:00 AM CDT, 1 hour 9 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT THU JUL 5 2001 ...THUNDERSTORMS WITH VERY HEAVY RAIN TODAY... THUNDERSTORMS WILL CONTINUE TO AFFECT EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND SOUTHCENTRAL MISSOURI TODAY. THE MAIN THREAT FROM THE STORMS WILL BE FROM VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. A FEW STORMS COULD BECOME SEVERE WITH HAIL FROM DIME TO NICKEL SIZE...AND ISOLATED WIND GUSTS TO 60 MPH. A VERY MOIST AND UNSTABLE AIRMASS...THAT COVERED AN AREA FROM KANSAS TO SOUTHCENTRAL MISSOURI...WILL CAUSE ADDITIONAL THUNDERSTORMS TO DEVELOP AND AFFECT THE REGION. THE STORMS WILL MOST LIKELY REMAIN SOUTH OF A LINE FROM WARSAW TO SALEM. HEAVY RAINFALL WILL LIKELY RESULT IN FLOODING OF LOW LYING AREAS...LOW WATER CROSSINGS ...AND PONDING OF WATER ON STREETS. WATER LEVELS MAY RISE WITHIN SMALL CREEKS AND STREAMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO WESTERN MISSOURI LATE TODAY...AND THIS RIDGE WILL PUT AN END TO THE THUNDERSTORM THREAT THIS EVENING. IF YOU HAVE OUTDOOR ACTIVITIES TODAY...KEEP UP TO DATE ON THE LATEST WEATHER INFORMATION. KEEP AN EYE TO THE SKY FOR THE DEVELOPMENT OF THUNDERSTORMS. HAVE A PLAN OF ACTION READY...SO YOU WILL KNOW WHAT TO DO WHEN THUNDERSTORMS APPROACH. SEEK STURDY SHELTER INDOORS FROM HIGH WINDS AND HAIL. IF YOU SEE LIGHTNING OR HEAR THUNDER...BOATERS SHOULD HEAD FOR SHORE AND SEEK SHELTER INDOORS. IF YOU ARE ON A GOLF COURSE...HEAD FOR SHELTER INDOORS. DO NOT SEEK SHELTER UNDERNEATH A TREE. SEVERE STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS NOT ANTICIPATED TODAY. .EXTENDED OUTLOOK... AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD AND EXPAND OVER THE PLAINS AFTER TODAY. THIS HIGH WILL SUPPRESS THUNDERSTORM DEVELOPMENT THROUGH THIS WEEKEND. HOT AND HUMID CONDITIONS WILL BE THE DOMINANT WEATHER FEATURE THIS WEEKEND. HIGH TEMPERATURES WILL REACH INTO THE 90S WITH HEAT INDEX VALUES OF 105. AN EXCESSIVE HEAT WATCH IS IN EFFECT FROM SATURDAY THROUGH MONDAY. THIS WATCH INCLUDES EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. D.STEINMETZ
Local storm report, Jul 5, 6:19 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM ELKHEAD MO 60 MPH TSTM GUST
07/05/01 CHRISTIAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN ON THE
CHRISTIAN AND DOUGLAS
COUNTY LINE AT THE
INTERSECTION OF HIGHWAY
14 AND K.Local storm report, Jul 5, 6:42 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0628 AM BRANSON MO .75 INCH HAIL
07/05/01 TANEY REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:25 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 50 min |
| Jul 5, 2:37 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 38 min |
| Jul 5, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 32 min |
| Jul 5, 2:45 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 45 min |
| Jul 5, 3:20 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk | 40 min |
| Jul 5, 3:53 AM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| Jul 5, 4:05 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 40 min |
| Jul 5, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 49 min |
| Jul 5, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster | 48 min |
| Jul 5, 5:05 AM CDT | Flash Flood Warning | SGF | Polk | 3 hr |
| Jul 5, 5:21 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 39 min |
| Jul 5, 6:11 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 49 min |
| Jul 5, 6:24 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Jul 5, 8:26 AM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Jul 5, 8:51 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.